MAUDE Adverse Event Report: MICROVENTION, INC WEB SL 17 SINGLE LAYER; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION, INC WEB SL 17 SINGLE LAYER; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-7-3-MVI-3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 07/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient and not returned to the manufacturer for evaluation.Procedural or medical imaging was not provided.The alleged aneurysm / residual filling event as described could not be confirmed.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.
 
Event or Problem Description
As reported in the web study, a previously treated, unruptured, left middle cerebral artery aneurysm treated using web device.An ir angiogram on (b)(6) 2023, post operative 186 days, showed that the web embolized an 8mm wide-necked aneurysm; has a 3.5-5mm pocket of residual filling along the posterolateral aspect of the device.It is recommended the patient have the aneurysm retreated to mitigate the risk for rupture.Re-treatment scheduled for (b)(6) 2023.The relationship to the study device is indicated as possible.Although requested, to date, no additional information has been provided.
 
Event or Problem Description
No additional information was received.Please see h6 and h10.
 
Additional Manufacturer Narrative
Angiogram medical report review: a detailed medical data review of the angiogram report document which is dated (b)(6) 2023 was reviewed on (b)(6) 2023.As part of the web study, the patient was previously treated for an unruptured, left middle cerebral artery aneurysm utilizing a web device for embolization.Procedure was performed on (b)(6) 2023.Data review indicates that the patient experienced the reported adverse event on post-operative day #186.On (b)(6) 2023, performance of an ir angiogram was performed which demonstrated that the implanted web embolized an 8 mm wide-necked aneurysm presented with a 3.5-5 mm pocket of residual filling along the posterolateral aspect of the device.Data review indicates that operative retreatment manage has been recommended to mitigate the risk of rupture.Re-treatment is scheduled for (b)(6) 2023.Data review indicates that outcome of the ae is reported as ongoing.Based on the review of the angiogram report data and in medical opinion, the reported 3.5-5mm pocket of residual filling anatomically located along the posterior-lateral aspect of the device which has been identified 186 days postoperatively, the relationship of this event to the web device is possible.Data review does not indicate the occurrence of a device malfunction and/or does not indicate the occurrence of a device malfunction that is associated with or contributed to the reported ae.Items returned: - n/a.Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications.Potential complications include but are not limited to the following: vessel puncture site hematoma, aneurysm perforation or rupture, hemorrhage, edema, thromboemboli, transient ischemic attack, ischemic stroke, neurologic deficits, parent artery occlusion, ischemia, vessel dissection or perforation, vascular thrombosis, vasospasm, device migration or misplacement, premature detachment, headache, post-embolization syndrome, infection and death.Warnings advance and retract the web embolization device slowly.Do not advance the delivery device with excessive force.Determine the cause of any unusual resistance.Remove the web embolization device if excessive friction is noted and check for damage.Do not rotate the delivery device during or after delivery of the web embolization device.Rotating the web embolization device may result in damage or premature detachment.The web embolization device cannot be detached with any other power source other than a web detachment control device.Ensure that at least two web detachment control devices are available before initiating an embolization procedure - instructions for use detachment of the web embolization device.34.The detachment control device is pre-loaded with batteries and will activate when the delivery device is properly connected.35.Verify that the rhv is firmly locked around the delivery device before attaching the detachment control device to ensure that the web embolization device does not move during the connection process.36.Ensure that the delivery device gold connectors are clean and free from blood or contrast.If necessary, wipe the connectors with sterile water and dry before connecting.37.Insert the proximal end of the delivery device into the detachment control device.When the delivery device is properly connected, the light will flash green and an intermittent tone will be heard.38.Verify the web embolization device position before pressing the detachment button.39.Push the detachment button.During firing, the light should be solid green and the beep should be continuous.40.Verify detachment by first loosening the rhv valve, then pulling back slowly on the delivery device and verifying that there is not web embolization device movement.If the web embolization device does not detach, push the detachment button again.If the web embolization device is still not detached, obtain a new detachment control device and attempt detachment up to two additional times.If it does not detach, remove the delivery device.41.Verify the position of the web embolization device angiographically through the guide catheter.42.Prior to removing the microcatheter from the treatment site, place an appropriately sized guidewire completely through the microcatheter lumen to ensure that no part of the web embolization device remains within the microcatheter.A medical data review of the angiogram report document which is dated (b)(6) 2023 was reviewed.Based on the review of the angiogram report data, the reported 3.5-5mm pocket of residual filling, anatomically located along the posterior-lateral aspect of the device which has been identified 186 days postoperatively, was possibly related to the web device.However, the data review does not indicate the occurrence of a device malfunction and/or does not indicate the occurrence of a device malfunction that is associated with or contributed to the reported ae.Without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.
 
Additional Manufacturer Narrative
B5: additional information received.H6: codes updated based on additional information received.H10: the additional information received does not impact the previously submitted investigation or other data submitted except as noted.The investigation remains unchanged as follows: angiogram medical report review: a detailed medical data review of the angiogram report document which is dated 7/17/2023 was reviewed on 12-13-2023.As part of the web study, the patient was previously treated for an unruptured, left middle cerebral artery aneurysm utilizing a web device for embolization.Procedure was performed on (b)(6) 2023.Data review indicates that the patient experienced the reported adverse event on post-operative day #186.On (b)(6) 2023, performance of an ir angiogram was performed which demonstrated that the implanted web embolized an 8 mm wide-necked aneurysm presented with a 3.5-5 mm pocket of residual filling along the posterolateral aspect of the device.Data review indicates that operative retreatment manage has been recommended to mitigate the risk of rupture.Re-treatment is scheduled for (b)(6) 2023.Data review indicates that outcome of the ae is reported as ongoing.Based on the review of the angiogram report data and in medical opinion, the reported 3.5-5mm pocket of residual filling anatomically located along the posterior-lateral aspect of the device which has been identified 186 days postoperatively, the relationship of this event to the web device is possible.Data review does not indicate the occurrence of a device malfunction and/or does not indicate the occurrence of a device malfunction that is associated with or contributed to the reported ae.Items returned: - n/a.Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications potential complications include but are not limited to the following: vessel puncture site hematoma, aneurysm perforation or rupture, hemorrhage, edema, thromboemboli, transient ischemic attack, ischemic stroke, neurologic deficits, parent artery occlusion, ischemia, vessel dissection or perforation, vascular thrombosis, vasospasm, device migration or misplacement, premature detachment, headache, post-embolization syndrome, infection and death.Warnings: advance and retract the web embolization device slowly.Do not advance the delivery device with excessive force.Determine the cause of any unusual resistance.Remove the web embolization device if excessive friction is noted and check for damage.Do not rotate the delivery device during or after delivery of the web embolization device.Rotating the web embolization device may result in damage or premature detachment.The web embolization device cannot be detached with any other power source other than a web detachment control device.Ensure that at least two web detachment control devices are available before initiating an embolization.Procedure - instructions for use: detachment of the web embolization device.34.The detachment control device is pre-loaded with batteries and will activate when the delivery device is properly connected.35.Verify that the rhv is firmly locked around the delivery device before attaching the detachment control device to ensure that the web embolization device does not move during the connection process.36.Ensure that the delivery device gold connectors are clean and free from blood or contrast.If necessary, wipe the connectors with sterile water and dry before connecting.37.Insert the proximal end of the delivery device into the detachment control device.When the delivery device is properly connected, the light will flash green and an intermittent tone will be heard.38.Verify the web embolization device position before pressing the detachment button.39.Push the detachment button.During firing, the light should be solid green and the beep should be continuous.40.Verify detachment by first loosening the rhv valve, then pulling back slowly on the delivery device and verifying that there is not web embolization device movement.If the web embolization device does not detach, push the detachment button again.If the web embolization device is still not detached, obtain a new detachment control device and attempt detachment up to two additional times.If it does not detach, remove the delivery device.41.Verify the position of the web embolization device angiographically through the guide catheter.42.Prior to removing the microcatheter from the treatment site, place an appropriately sized guidewire completely through the microcatheter lumen to ensure that no part of the web embolization device remains within the microcatheter.A medical data review of the angiogram report document which is dated 7/17/2023 was reviewed.Based on the review of the angiogram report data, the reported 3.5-5mm pocket of residual filling, anatomically located along the posteriorlateral aspect of the device which has been identified 186 days postoperatively, was possibly related to the web device.However, the data review does not indicate the occurrence of a device malfunction and/or does not indicate the occurrence of a device malfunction that is associated with or contributed to the reported ae.Without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.
 
Event or Problem Description
Additional information received notes: event term : web embolized l mca w/3.5-5 mm pocket of residual filling.Event start date : (b)(6) 2023.Was this a serious ae? : yes.Intervention : x.Hospitalization : x.Relationship to study device : possible.Relationship to index endovascular procedure : not related.Relationship to use of ancillary device : not related.Relationship to study disease : causal.Relationship to concomitant disease : not related.Ae outcome : recovered/resolved with sequelae.Clarification received notes the re-treatment was successfully completed on 05dec2023 without complications using pipeline stent.Patient was observed overnight and discharged on (b)(6) 2023.

Brand Name
WEB SL 17 SINGLE LAYER
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION, INC
35 enterprise
aliso viejo CA 92656
Manufacturer (Section G)
MICROVENTION, INC
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key18107943
Report Number2032493-2023-01040
Device Sequence Number14809690
Product Code OPR
UDI-Device Identifier00842429110928
UDI-Public(01)00842429110928(11)220715(17)250630(10)0000226564
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberW5-7-3-MVI-3
Device Lot Number0000226564
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer12/18/2023
03/07/2024
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date12/18/2023
03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient Weight56 KG